Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jssavage76

accutane, meat, working out, alcohol, sex

Recommended Posts

I went to my derm today. She told me that if I started accutane I would have to stop drinking, stop eating red meats and fatty foods, and stop taking protein powder (which makes working out useless). She also told me that if I get a girl pregnant that there could be birth defects.

I hate having acne. I've had it since I was 13 and now I'm 22. However, working out, red meat, weekend drinking, and sex with my girlfriend are very high on my list of things that are great. I can give up some of those, but not all.

I was doing b5 from vitacure, but i read some reports that B5 can cause hair loss later in life?

Share this post


Link to post
Share on other sites

I went to my derm today. She told me that if I started accutane I would have to stop drinking, stop eating red meats and fatty foods, and stop taking protein powder (which makes working out useless). She also told me that if I get a girl pregnant that there could be birth defects.

I hate having acne. I've had it since I was 13 and now I'm 22. However, working out, red meat, weekend drinking, and sex with my girlfriend are very high on my list of things that are great. I can give up some of those, but not all.

Make sure she's on a BCP =and= wrap it up every time. No sense finding out she missed a pill or two after it's too late. The prime objective is to NEVER have a pregnancy occur on tane. The other stuff is dealer's choice; up to you.

If you don't really want clear skin, if those other things are more important, don't take tane. Again, it's up to you.

Tane use demands responsibility. You're either mature enough to handle the responsibilities or your not. If you take the drug and drink too much and f-up your liver or produce a highly defective fetus you'll be the one paying. Just don't boo-hoo it here after you've been warned by multiple sources.

Going on tane is a HUGE hassle. Don't do it if you're not going to hold up your end of the deal by being responsible.

Share this post


Link to post
Share on other sites

I went to my derm today. She told me that if I started accutane I would have to stop drinking, stop eating red meats and fatty foods, and stop taking protein powder (which makes working out useless). She also told me that if I get a girl pregnant that there could be birth defects.

I hate having acne. I've had it since I was 13 and now I'm 22. However, working out, red meat, weekend drinking, and sex with my girlfriend are very high on my list of things that are great. I can give up some of those, but not all.

I was doing b5 from vitacure, but i read some reports that B5 can cause hair loss later in life?

okay, as for the drinking.. I know a few people who went on tane and drank only on occasion and only socially (i.e. no binge drinking, no getting sh** faced, just very mild drinking) and they were absolutely fine. As for the red meats and fatty foods??? I have never heard of that.... my derm never said anything about those. Aren't you supposed to have alot of fat w/ accutane anyways? since it's fat soluble and all... And I'm not going to stop working out because of tane, that just makes no sense... lol once again I've never heard of that either... my derm never said anything about it. And as for having sex, I dont have that problem cuuuzzz I'm not getting any lol :boohoo:

Share this post


Link to post
Share on other sites
She also told me that if I get a girl pregnant that there could be birth defects.

There are no known cases of birth defects caused when the father was on Accutane. Isotretinoin birth defects are caused when a fetus is exposed to higher than normal levels of isotretinoin while in the womb - this interferes with fetal development. This occurs when the mother is taking isotretinoin. There are 2 to 4 cases where they can't rule out isotretinoin use by the father, but where other causes are also possible. You should wear a condom just in case, but it's highly unlikely to the say the least.

She told me that if I started accutane I would have to stop drinking, stop eating red meats and fatty foods, and stop taking protein powder (which makes working out useless).

Accutane can cause blood lipids to elevate, hence the warnings about diet - although those warnings are oversimplified. You must take your isotretinoin with fat in order to have propert absorption, but you should choose your fats wisely. The fats in avocado, olive oil, and oily fish are good choices. You could still have stuff like red meat in moderation as long as your blood work is good, but you must avoid organ meats like liver due to the high levels of Vitamin A. The protein powder would be OK so long as it doesn't contain Vitamin A.

Accutane stresses the liver and can cause liver damage. This is another reason for bloodwork - to check liver enzymes. So it's best to limit alcohol or abstain completely while taking Accutane to reduce stress on the liver. Your bloodwork results will determine how strict you need to be. Make sure you don't drink within 72 hours of your bloodwork because it can cause a spike in your trigylcerides which your doctor may attribute to the isotretinoin.

Working out can be difficult on Accutane. It can cause aches in the joints (fish oil supplements help) and some people say it's hard to add muscle while on it due to it's effect on healing. This same effect also increases recovery time, so be careful to avoid overtraining. If you are a weight trainer you may find that you need to switch into maintance mode until the course is over.

Share this post


Link to post
Share on other sites
Make sure you don't drink within 72 hours of your bloodwork because it can cause a spike in your trigylcerides which your doctor may attribute to the isotretinoin.

I did that, lol.

Share this post


Link to post
Share on other sites

That's a bit over the top.

1. Pregnancy - The is the main concern. Make sure the person you are with is on birth control and that you both are very careful.

2. Drinking - I'm not a big drinker at all, but once in a while I will have a glass of wine, beer... etc. It's very important to know what could cause damage to your liver and avoid it. A drink once in a while is fine -- over indulgence is not.

3. Red meat and fatty foods - Never heard this before at all. I eat whatever I want, always trying to stick to healthy choices... but c'mon.

4. Exercise - I'm exercise crazy. I don't weight train, but do lots of cardio, hot yoga, etc., every day. I am only on day 13 of Accutane, but no problems at all. My derm told me to stick to my regular program and not to worry about it.

This drug effects each of us differently, so go about your course the best that you can and talk to your derm about any negative signs.

Share this post


Link to post
Share on other sites

-Just make sure you and your girlfriend use birthcontrol. That's not so hard.

-Drinking is worse on your body while on accutane, but you can still do it. Just don't be an idiot about it. Use moderation, no binging, take some days off in between. If you limit yourself to a few drinks on the weekend, you should be fine. Thats not so hard, unless you have a drinking problem. If you have a drinking problem, you are not healthy enough to go on accutane right now.

-Accutane can make your cholesterol go up, and this is why your derm advised you against red meats. I have been vegetarian for many years, and my cholesterol even went up! You can still eat red meats, just use moderation. If your cholesterol rises, or is already high, you may have to temporarily restrict your diet or stop treatment. As for the protein powder, too much protein is taxing on your liver. Skip it for now, most american diets are too high in protein anyways. You probably get enough protien in your normal diet. You don't want to tax your liver anymore that neccesary, because accutane will be giving it a beating already. As for working out, you may have to lighten up a bit once you are into your treatment. Accutane will make your muscles and joints very sore. You may have to change your routine or have fewer workouts for a while, but this is only temporary. If few months of sacrifice are too much effort for possibly a lifetime of clear skin, then that's up to you.

Share this post


Link to post
Share on other sites

dude i was heavily into bodybuilding while i was on tane. i was on a high protein diet and i worked out like a mother fucker. i guzzled down so many protein shakes aswell. accutane had no negative side effects on my workouts and my muscles and joints were never more sore than before i was on. just the usual sorness after a workout.

alot of bodybuilders are on accutane because they get bad acne from steroid use. i know this is kinda a double whamy on the liver, but tane most likely will not have a negative effect on your workout

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×